MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported, the patient was admitted to the department of hematology on (b)(6) 2025, for diffuse large b-cell lymphoma, where a picc line was placed for chemotherapy.On (b)(6) 2026, the patient was admitted to the department of gastroenterology due to common bile duct stones.Because the patient was on a fasting regimen due to the stones and required parenteral nutrition, the picc line was used for intravenous infusion.At 6:10 pm on (b)(6) a nurse on rounds noticed that fluid was not dripping from the picc line.Upon inspection, the nurse observed obvious signs of the adhesive tape having been torn, with parts of it detached from the skin.Upon inquiry, it was learned that the patient had felt the adhesive tape was too tight and uncomfortable, so they removed it themselves without notifying the medical staff.This caused the blue extension tube of the picc to break at the connection point due to stress.Examination revealed the main catheter was intact, with no residual segments left in the body.Infusion was immediately stopped, and the proximal end of the picc catheter was clamped.The patient¿s vital signs were assessed as stable, with no local bleeding, swelling, pain, or symptoms of air embolism.A specialized oncology nurse was consulted.Following strict aseptic techniques, the picc line was trimmed, the connector was replaced, and the new connector was securely fastened.The infusion resumed smoothly.Following the procedure, the patient was provided with reinforced health education on picc line maintenance, explicitly prohibiting self-adjustment or tearing of the securing tape.Due to timely detection and proper management, the incident caused no harm to the patient.

Brand Name
GROSHONG CATHETER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key25082445
Report Number3006260740-2026-03139
Device Sequence Number18760215
Product Code LJS
UDI-Device Identifier00801741035326
UDI-Public(01)00801741035326(11)241119(17)270831(10)REJW3361
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7717405
Device Lot NumberREJW3361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown